Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 56, NWS Columbia, SC
NWS Columbia, SC issued this severe thunderstorm warning at Jun 5, 2007, 3:25 PM EDT for Columbia County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 5, 2007, 3:25 PM EDT (19:25 UTC)
- Expired
- Jun 5, 2007, 4:15 PM EDT
- In force
- 50 min
- Issued by
- NWS Columbia, SC
- Area
- Counties, with a storm outline in the text
County Columbia County, GA
The radar
The Columbia radar (KCAE), 114 km from the middle of the area, began a volume at 19:27 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 7.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 88 J/kg
- Mixed-layer CIN
- -96 J/kg
- Mixed-layer LCL
- 1340 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KCAE 051926
SVRCAE
GAC073-052015-
/O.NEW.KCAE.SV.W.0056.070605T1925Z-070605T2015Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE COLUMBIA SC
325 PM EDT TUE JUN 5 2007
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
COLUMBIA COUNTY IN EAST CENTRAL GEORGIA
* UNTIL 415 PM EDT
* AT 322 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
A SEVERE THUNDERSTORM. THIS STORM WAS NEAR THOMSON...AND MOVING
EAST AT 30 MPH.
* SOME COMMUNITIES IN THE WARNING AREA INCLUDE EVANS
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3357 8243 3346 8238 3340 8233 3356 8205
3358 8207 3362 8219 3368 8222
$$
MC1 follow-up statement
000
WWUS52 KCAE 051947
SVSCAE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE COLUMBIA SC
346 PM EDT TUE JUN 5 2007
GAC073-052015-
/O.CON.KCAE.SV.W.0056.000000T0000Z-070605T2015Z/
COLUMBIA GA-
346 PM EDT TUE JUN 5 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR COLUMBIA COUNTY...
AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
HARLEM...OR ABOUT 9 MILES WEST OF GROVETOWN...MOVING EAST AT 30 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EVANS.
THIS STORM HAS A HISTORY OF PRODUCING PENNY SIZE HAIL IN THOMSON.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1, 800, 7
7 5, 7 1 9 9.
LAT...LON 3357 8243 3346 8238 3340 8233 3356 8205
3358 8207 3362 8219 3368 8222
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 2:39 PM EDT, 46 minutes earlier.
Area forecast discussion, Jun 5, 2:39 PM EDT, 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 239 PM EDT TUE JUN 5 2007 .SYNOPSIS... A COLD FRONT WILL CROSS THE SOUTHERN APPALACHIANS FROM THE WEST TONIGHT...THEN WILL STALL TO OUR SOUTH ON WEDNESDAY. THIS SYSTEM WILL BRING SCATTERED SHOWERS ACROSS THE AREA BEFORE MOVING BACK NORTH AS A WARM FRONT ON THURSDAY. A WARM SURFACE RIDGE WILL RETURN OVER THE AREA FROM FRIDAY THROUGH MONDAY. && .NEAR TERM /THROUGH TONIGHT/... MID/UPPER LEVEL TROFINESS WILL REMAIN ACROSS THE AREA THIS AFTERNOON/TONIGHT THEN BEGIN TO LIFT OUT TO THE NE/E ON WED. WV SHOWS SEVERAL S/WS MOVING IN THE FLOW AND THIS IS HELPING TO INITIATE THE CONVECTION ACROSS THE SOUTHEAST THIS AFTERNOON. A WATCH CURRENTLY EXIST JUST SOUTH OF THE CWA THIS AFTERNOON...ALTHOUGH CONVECTION CONTINUES TO DEVELOP ACROSS THE WRN AND SRN PORTIONS OF THE CWA. EXPECT SHRA/TSRA TO CONTINUE TO DEVELOP AS AIRMASS ACROSS THE REGION. LAPS/MSAS ANALYSIS SHOWS GOOD AXIS OF MOISTURE CONVERGENCE...LIS -1 N TO -6 S AND TDS IN THE UPR 50S/LWR 60S. STILL REMAINS A CHANCE A FEW STORMS COULD BECOME SEVERE WITH DAMAGING WINDS/HAIL. AS SHORTWAVE/FRONT MOVES ACROSS THE AREA TONIGHT ALONG WITH LOSS OF DAYTIME HEATING...EXPECT AFTERNOON/EVENING CONVECTION TO GRADUALLY DISSIPATE. WILL CARRY CHANCE POPS THROUGH ABOUT MIDNIGHT. GUIDANCE AND LOCAL TEMPS REASONABLY CLOSE AND HAVE STAYED NEAR CONSENSUS. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... SOME WEAK RIDGING BEGINS TO MOVE INTO THE AREA ON WED THEN BEGINS TO STRENGTHEN ACROSS THE AREA BY THU. AT THE SURFACE...FRONTAL BOUNDARY THAT WILL PUSH ACROSS THE AREA TONIGHT WILL STALL TO OUR SOUTH ON WED AND THEN BEGIN TO MOVE NWD TOWARD THE AREA ON THU. EXPECT DRY WEATHER ON WEDNESDAY BEHIND THE FRONT AND FOR NOW WILL KEEP THU DRY WITH OLD FRONTAL BOUNDARY DRIFTING NWD. GUIDANCE AND LOCAL EQUATIONS SIMILAR THROUGH THE PERIOD AND WILL STAY CLOSE TO CONSENSUS. && .LONG TERM /FRIDAY THROUGH TUESDAY/... MID/UPPER LEVEL RIDGE OF HIGH PRESSURE ON FRI WILL BE SUPPRESSED SOMEWHAT AS S/W ENERGY MOVES ACROSS THE GREAT LAKES. ALTHOUGH GFS SHOWS RIDGE BEGINNING TO RETROGRESS...RIDGING STILL HOLD ON ACROSS THE DEEP SOUTH/GULF COAST REGION THROUGH THE PERIOD. AS RIDGE BEGINS TO SLIP SLIGHTLY WWD...S/W ENERGY TRIES TO MOVE INTO THE AREA MON/TUE. WILL CONTINUE WITH SLIGHT CHC POPS THROUGH THE PERIOD. EXPECT TEMPERATURES TO REMAIN ABOVE NORMAL THROUGH THE PERIOD WITH RIDGING ACROSS THE SOUTHEAST. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... SHOWERS AND THUNDERSTORMS DEVELOPING THIS AFTERNOON. UPPER LEVEL DISTURBANCE MOVING JUST SOUTH OF TAF LOCATIONS BUT WITH ATMOSPHERE MODERATELY UNSTABLE WILL EXPECT SCATTERED THUNDERSTORMS TO AFFECT TAF SITES. WINDS INCREASING THIS AFTERNOON AND SHOULD HAVE GUSTS NEAR 20 KNOTS. WINDS WILL DIMINISH BY 00Z AND CONVECTION WILL DIMINISH AFTER DARK. THURSDAY THROUGH SUNDAY...NO SIGNIFICANT IMPACTS EXPECTED. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...77 NEAR TERM...77 SHORT TERM...77 LONG TERM...77 AVIATION...
Hazardous weather outlook, Jun 5, 4:11 AM EDT, 11 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 411 AM EDT TUE JUN 5 2007 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-060815- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 411 AM EDT TUE JUN 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT A FEW STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO THIS EVENING. THE MAIN THREAT WILL BE DAMAGING WINDS AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LM
In the hours before
Special weather statement, Jun 5, 1:50 PM EDT, 1 hour 35 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE COLUMBIA SC 150 PM EDT TUE JUN 5 2007 GAZ040-063>065-077-SCZ018-020-021-025>028-030-035>037-041-052000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-MCCORMICK-NEWBERRY- FAIRFIELD-EDGEFIELD-SALUDA-LEXINGTON-RICHLAND-AIKEN-BARNWELL- ORANGEBURG-CALHOUN-BAMBERG- INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ... EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...MCCORMICK...NEWBERRY... WINNSBORO...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...AIKEN... NORTH AUGUSTA...BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG... ST. MATTHEWS...BAMBERG...DENMARK 150 PM EDT TUE JUN 5 2007 ...THUNDERSTORMS DEVELOPING OVER THE MIDLANDS OF SOUTH CAROLINA AND CENTRAL SAVANNAH RIVER AREA OF GEORGIA... AT 145 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THUNDERSTORMS DEVELOPING OVER EAST CENTRAL GEORGIA AND THE UPSTATE OF SOUTH CAROLINA. THESE STORMS WERE MOVING TO THE EAST AT 30 MPH AND WILL AFFECT THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA THIS AFTERNOON. SMALL HAIL AND WIND GUSTS TO 40 MPH ARE POSSIBLE WITH THESE STORMS. STRONG STORMS ARE POSSIBLE THIS AFTERNOON...PLEASE MONITOR THE WEATHER SITUATION AND LISTEN FOR POSSIBLE WARNINGS. BE PREPARED TO MOVE INDOORS AS THESE STORMS APPROACH.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 5, 3:17 PM EDT | Severe Thunderstorm Warning | CAE | McDuffie | 28 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.